MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 106128
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient called because they could not perform a self-test on their system controller and the screen on their system controller turned yellow.The patient's system controller was replaced.It was also reported that the was yellow liquid found in the battery compartment when the backup battery was assessed.The product was returned was evaluation.Related manufacturer's reference number: 2916596-2021-05383.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the heartmate ii system controller, serial (b)(6), was returned for analysis with the backup battery, serial (b)(6)following the reported event of fluid ingress.The returned backup battery was evaluated with the controller under mfr # 2916596-2021-05383.The 11v battery was inspected and accepted into storage location on 22jul2019.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section -¿equipment storage and care¿ and heartmate ii patient handbook section -¿caring for the equipment¿ explain how to properly maintain the integrity of the system controller.No further information provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12611422
Report Number2916596-2021-05384
Device Sequence Number1348486
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public00813024011255
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/11/2021
Device Model Number106128
Device Catalogue Number106128
Device Lot Number7098409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight95 KG